Clostridioides difficile is a micro-organism well known to cause pseudomembranous colitis with rare extraintestinal manifestations. We present the case of an elderly male with multiple comorbidities who presented with acute onset of fever/chills and hypotension, found to have polymicrobial bacteraemia with C. difficile and Pseudomonas aeruginosa. He was treated with piperacillin/tazobactam for P. aeruginosa bacteraemia, oral vancomycin for C. difficile colitis and intravenous, followed by oral metronidazole for C. difficile bacteraemia. Pseudomonas cleared after 1 day, and Clostridioides cleared after 4 days. Following an initial septic presentation, he responded appropriately to antimicrobial therapy and did well in follow-up.
- Drugs: infectious diseases
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors DZ: planning/conception, writing, editing; CC: planning/conception, writing, editing; DT: planning/conception, writing, editing; JR: planning/conception, writing, editing.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.